Alert archive / Minnesota / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 27, 2010, 3:47 PM CDT for 18 counties in Minnesota; 10 counties in North Dakota. It took effect at Apr 28, 2010, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2010, 3:47 PM CDT (20:47 UTC)
- In effect from
- Apr 28, 2010, 10:00 AM CDT
- Expired
- Apr 28, 2010, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Grand Forks, ND
All 28 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Cass County, ND, Cavalier County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Richland County, ND, Steele County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 61 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS83 KFGF 272047 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 347 PM CDT TUE APR 27 2010 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON WEDNESDAY... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TOMORROW THUS HAVE ISSUED A RED FLAG WARNING FOR THE RED RIVER VALLEY AND A FIRE WEATHER WATCH FOR THE EXTREME EASTERN AND WESTERN PORTIONS OF THE AREA. DEVELOPING LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS WILL CAUSE A TIGHT PRESSURE GRADIENT TO SET UP TOMORROW WITH SOUTHEAST WINDS SUSTAINED FROM 25 TO 35 WITH GUSTS NEAR 40 MPH. THIS WIND WILL PRODUCE GREAT MIXING ALLOWING MIN RHS TO DROP INTO THE MID 20S. UNCERTAINTY EXISTS IN THE FAR EAST AS TO WHETHER THE WINDS WILL BE AS STRONG AND IN THE FAR WEST WHERE SOME MORE LOW LEVEL MOISTURE WITH RECENT RAINS AND CLOUD COVER MAY KEEP RH FIELDS ABOVE 30 PERCENT...THUS WENT WITH A WATCH AND WILL RE- EVALUATE OVERNIGHT.. MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ007-008-015-016- 026-027-029-030-039-053-054-290100- /O.NEW.KFGF.FW.W.0003.100428T1500Z-100429T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL-CASS- RICHLAND-WESTERN WALSH COUNTY- 347 PM CDT TUE APR 27 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...7...8 IN MINNESOTA...1...2...3...4...5...7...8...13 ...14...15...16...22...23...27...28...29...30...31 ...40 SOUTHEAST WINDS FROM 30 TO 35 MPH GUSTING TO NEAR 40 MPH COMBINED WITH DRY FUELS AND MINIMUM RELATIVE HUMIDITY FIELDS DOWN TO 20 TO 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ006-014-024-028-038-049-052-290100- /O.NEW.KFGF.FW.A.0002.100428T1500Z-100429T0100Z/ TOWNER-BENSON-EDDY-GRIGGS-BARNES-RANSOM-SARGENT- 347 PM CDT TUE APR 27 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...6...14...24...28...38...49...52 SOUTHEAST WINDS FROM 30 TO 35 MPH GUSTING TO NEAR 40 MPH COMBINED WITH DRY FUELS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. CLOUD COVER AND RECENT RAINFALL MAY KEEP MINIMUM RELATIVE HUMIDITIES IN THE 30 TO 40 PERCENT RANGE. IF MIXING IS MORE EFFICIENT THAN EXPECTED AND LOW LEVEL MOISTURE WASHES OUT THEN MIN RHS WILL FALL INTO THE 20S AND WILL NEED TO ISSUE A RED FLAG AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ006-009-017-024-032-290100- /O.NEW.KFGF.FW.A.0002.100428T1700Z-100429T0100Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- 347 PM CDT TUE APR 27 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN MINNESOTA...6...9...17...24...32 DRY FUELS COMBINED WITH MIN RHS IN THE 20S WILL PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS. IF WINDS BECOME EFFICIENT AND MIX DOWN THEN THE POTENTIAL EXISTS FOR WINDS TO BE 15 TO 25 MPH WITH GUSTS TO 30 MPH. IF NEED BE A RED FLAG WARNING MAYBE ISSUED TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KAISER
3 follow-up statements
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
272 WWUS83 KFGF 281919 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 219 PM CDT WED APR 28 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FROM EASTERN NORTH DAKOTA INTO NORTHERN MINNESOTA DUE TO LOW HUMIDITY AND STRONG WINDS INTO THIS EVENING... .A LOW PRESSURE SYSTEM OVER MONTANA WILL CAUSE A TIGHT PRESSURE GRADIENT AND STRONG WINDS CONTINUING THROUGH THIS EVENING IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. SOUTHEAST WINDS WILL CONTINUE GUSTING UP TO 50 MPH. THE FUELS ARE VERY DRY DUE TO THE LACK OF SPRING PRECIPITATION. THE NORTH DAKOTA RANGELAND FIRE INDICES ARE IN THE VERY HIGH CATEGORY...AND THE MINNESOTA FIRE DANGER RATINGS ARE IN THE HIGH TO VERY HIGH CATEGORIES. THE STRONG WINDS ARE EXPECTED TO MIX VERY WELL AND DRAW DOWN DRY AIR FROM ALOFT...PRODUCING LOW RELATIVE HUMIDITY. THE COMBINATION OF THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE TO RESULT IN DANGEROUS FIRE WEATHER CONDITIONS INTO THIS EVENING. THE DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE LATER THIS EVENING WHEN THE WINDS WEAKEN AND HUMIDITY LEVELS RISE. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-015-016-026-027- 029-030-039-053-054-290100- /O.CON.KFGF.FW.W.0003.000000T0000Z-100429T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA- RAMSEY-EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL-CASS- RICHLAND-WESTERN WALSH COUNTY- 219 PM CDT WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...7...8...15...16 IN MINNESOTA...1...2...3...4...5...6...7...8 ...9...13...14...15...16...17...22...23...24...27 ...28...29...30...31...32...40 SOUTHEAST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL PERSIST INTO EARLY EVENING THROUGHOUT EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL SUNSET WITH THE COMBINATION OF VERY DRY FUELS...STRONG WINDS AND LOW HUMIDITIES. THE CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE SHORTLY AFTER SUNSET WHEN WINDS SLOWLY WEAKEN AND HUMIDITY LEVELS RISE. WINDS WILL STAY QUITE GUSTY THOUGH UNTIL AROUND MIDNIGHT. RAIN IS ALSO IN THE FORECAST LATE TONIGHT AND THURSDAY AND MOST AREAS SHOULD RECEIVE MEASURABLE PRECIPITATION THAT SHOULD EASE FIRE WEATHER CONCERNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DK
724 WWUS83 KFGF 290058 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 758 PM CDT WED APR 28 2010 ...CRITICAL FIRE WEATHER CONDITIONS SUBSIDE... .RELATIVE HUMIDITY RECOVERY IS BEGINNING TO OCCUR OVER EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. SOUTHEAST WINDS ARE DECREASING AS WELL. CRITICAL FIRE WEATHER CONDITIONS ARE THUS NO LONGER PRESENT. MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-015-016-026-027- 029-030-039-053-054-290200- /O.EXP.KFGF.FW.W.0003.000000T0000Z-100429T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA- RAMSEY-EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL-CASS- RICHLAND-WESTERN WALSH COUNTY- 758 PM CDT WED APR 28 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...7...8...15...16 IN MINNESOTA...1...2...3...4...5...6...7...8 ...9...13...14...15...16...17...22...23...24...27 ...28...29...30...31...32...40 CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER PRESENT ACROSS THE WFO FGF FORECAST AREA. THUS THE RED FLAG WARNING IS ALLOWED TO EXPIRE. $$ WJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:14 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 27, 3:14 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
314 PM CDT TUE APR 27 2010
.SHORT TERM...
FCST CHALLENGE EARLY ON IS ON WEDNESDAY CONCERNING WIND AND FIRE
WEATHER.
WEAK HIGH PRESURE WAS OVER MINNESOTA WITH A VARIETY OF WIND
DIRECTION OVER THE FCST AREA THIS AFTN. LIGHT WINDS WILL TURN
SOUTHEAST AND START TO INCREASE OVERNIGHT OVER ERN ND AND THE RED
RIVER VALLEY (RRV) AS 500 MB TROUGH MOVES INLAND FROM THE PACIFIC
NORTHWEST. STRONG PRESSURE FALLS NOTED OVER MONTANA WITH CIRRUS
SHIELD ADVANCING EAST. LOWS TONIGHT WILL BE A BIT MILDER THAN LAST
NIGHT DUE TO WIND LATE TONIGHT...WITH COOLEST READINGS (LOWER OR
MID 30S) IN BAUDETTE-BEMIDJI-PARK RAPIDS AREA WHERE DRIER AIR
REMAINS AND WINDS WILL BE LIGHTEST THRU THE NIGHT.
STRONG PRESSURE FALLS WILL MOVE INTO THE VALLEY WED AFTN WITH
TIGHT SFC GRADIENT SETTING UP RESULTING IN STRONG SOUTHEAST SFC
WINDS OVER THE RED RIVER VALLEY OF ND/MN. MIXING IS UP TO 850 MB
LATE MORNING THRU THE LATE AFTN WHERE WINDS WILL BE 40-45 KT
RANGE WITH SUSTAINED VALUES CLOSER TO 25-30KT RANGE EXPECTED. THUS
COORD WITH ABR/MPX/BIS AND ISSUED A WIND ADV FROM 14Z TO 00Z FOR
ERN ND AND A PART OF NW MN WEST OF ROX-FSE-FFM. THESE WINDS WILL
ALSO CAUSE WAVE ACTION ON DEVILS LAKE WITH POSSIBLE 3 FT WAVES
AFFECTING ROADS.
CIRRUS SHIELD WILL BE OVER THE AREA AND THUS MAY WELL LIMIT
WARMUP. THUS PULLED BACK A LITTLE ON THE LOWER 70S WE HAD GOING
AND WENT UPPER 60S FOR HIGHS. DEW PT TEMPS WILL BE LOW ENOUGH TO
RESULT IN MIN RH VALUES IN THE 20S OVER THE VALLEY INTO NW/WCNTRL
MN. COORD WITH MPX/DLH AND FIRE WEATHER AGENCIES IN MN/ND LED TO
ISSUANCE OF FIRE WEATHER WATCH/RED FLAG WARNINGS FOR WEDNESDAY. RH
VALUES ARE MARGINAL...BUT MOST AREAS OF THE FCST AREA HAVE VERY
DRY FUELS IN NW MN AND NE ND WITH RANGELAND FIRE INDEX FCST TO BE
VERY HIGH ON WEDNESDAY IN ND.
MODELS STILL IN A BIT OF DISAGREEMENT REGARDING WED NIGHT-THU PCPN
SYSTEM AND DIFFERENCES ARE GREATER FRI AND BEYOND. MOISTURE WITH
THIS SYSTEM WILL ARRIVE LATER WED NIGHT AND THURSDAY THOUGH BEST
MOISTURE WILL BE JUST EAST OF OUR AREA. MODELS DO AGREE ON TAKING
FIRST UPPER LOW AND SFC LOW INTO SRN SASK THURSDAY WITH A BAND OF
SHOWERS LIKELY TO MOVE THRU THE FCST AREA LATE WED NIGHT INTO
THURSDAY. LIKELY A BREAK BUT THEN MODELS SOME. GFS/NAM HAVE A
SECOND LOW RIDING UP INTO CENTRAL MINNESOTA THURSDAY AFTN- THU
NIGHT AND THEN WRAPPING UP LOW OVER EITHER NRN ND OR SRN MANITOBA.
12Z GEM IS MUCH STRONGER WITH LOW AND HAS SYSTEM FRIDAY AND IT
WRAPS INTO A BIG RAIN MAKER OVER NRN MN. 12Z ECMWF IS QUITE A BIT
WEAKER WITH THIS SECOND LOW.
WITH UNCERTAINITY DID NOT CHANGE POPS MUCH FROM PREV FCSTS WITH
LIKELY POPS MOST AREAS THU AND THEN HIGH CHC POPS THU NIGHT-FRI.
.LONG TERM (SAT-TUE)...
MODELS INITIALIZED WELL BUT SOME DISCREPANCIES INTO THE EXTENDED
PERIOD WITH GFS TENDING TO VARY FROM THE ENSEMBLE. THEREFORE...WENT
WITH ECMWF SOLN AS A MEAN OF THE REST OF ENSEMBLE PACKAGE. UPPER
LEVEL PATTERN SHIFTS TO MERIDIONAL FLOW WITH SW FLOW ALOFT. DEEP
TROF OVER INTERMOUNTAIN WEST INDICATES SLOW MOVING SFC SYSTEM...WITH
EXTENDED PERIOD OF PCPN AS MOISTURE FEEDS OUT OF GULF OF MEXICO.
OTHERWISE...EXPECT WARMER TEMPS IN THE EAST WITH COOLER TEMPS OUT
WEST BEHIND THE SYSTEM.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THRU THE TAF PERIOD. WINDS EXPECTED TO
INCREASE AND BECOME BREEZY AHEAD OF DEVELOPING LOW PRESSURE...THUS
INDICATED TREND AFTER INVERSION BREAK NEAR END OF PERIOD.
&&
.FIRE WEATHER...
COOD WITH MN AND ND FIRE AGENCIES AND MPX/BIS/DLH NWS OFFICES LED
TO ISSUANCE OF RED FLAG WARNINGS FOR WED FOR MUCH OF ERN ND INTO
PARTS OF NW MN WITH FIRE WEATHER WATCHES FOR BDE-BJI-ADC AREAS AND
FOR AREAS FROM NEW ROCKFORD TO VALLEY CITY TO LISBON.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TOMORROW
THUS HAVE ISSUED A RED FLAG WARNING FOR THE RED RIVER VALLEY AND A
FIRE WEATHER WATCH FOR THE EXTREME EASTERN AND WESTERN PORTIONS OF
THE AREA. DEVELOPING LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS
WILL CAUSE A TIGHT PRESSURE GRADIENT TO SET UP TOMORROW WITH
SOUTHEAST WINDS SUSTAINED FROM 25 TO 35 WITH GUSTS NEAR 40 MPH. THIS
WIND WILL PRODUCE GREAT MIXING ALLOWING MIN RHS TO DROP INTO THE MID
20S. UNCERTAINTY EXISTS IN THE FAR EAST AS TO WHETHER THE WINDS WILL
BE AS STRONG AND IN THE FAR WEST WHERE SOME MORE LOW LEVEL MOISTURE
WITH RECENT RAINS AND CLOUD COVER MAY KEEP RH FIELDS ABOVE 30
PERCENT...THUS WENT WITH A WATCH AND WILL RE-EVALUATE OVERNIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NDZ006-014-024-028-038-049-052.
WIND ADVISORY FROM 9 AM TO 7 PM CDT WEDNESDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
RED FLAG WARNING FROM 10 AM TO 8 PM CDT WEDNESDAY FOR NDZ007-008-
015-016-026-027-029-030-039-053-054.
MN...WIND ADVISORY FROM 9 AM TO 7 PM CDT WEDNESDAY FOR MNZ001>004-007-
013>015-022-027-029-030-040.
RED FLAG WARNING FROM 10 AM TO 8 PM CDT WEDNESDAY FOR MNZ001>005-
007-008-013>016-022-023-027>031-040.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MNZ006-009-017-024-032.
&&
RIDDLE/HOPKINS/KAISERHazardous weather outlook, Apr 27, 7:47 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 747 AM CDT TUE APR 27 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 747 AM CDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINDS WILL INCREASE AND BECOME SOUTHEASTERLY WEDNESDAY IN RESPONSE TO A LOW PRESSURE SYSTEM THAT WILL ORGANIZE ACROSS THE HIGH PLAINS. THE WINDS WILL LIKELY BE GUSTY...PARTICULARLY ACROSS AND WEST OF THE RED RIVER VALLEY. SUSTAINED WIND SPEEDS WEST OF THE VALLEY COULD APPROACH OR EXCEED 30 MPH...WITH POSSIBLE WIND GUSTS OVER 40 MPH. THIS COULD RESULT IN SOME HIGHER THAN USUAL WAVES ON DEVILS AND STUMP LAKES. A WIND ADVISORY WILL NEED TO BE CONSIDERED FOR THE GUSTY WINDS WEDNESDAY. ALSO...THE INCREASING WINDS AND EXPECTED LOW RELATIVE HUMIDITY WEDNESDAY AFTERNOON WILL RESULT IN PARTS OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA APPROACHING SEVERE FIRE WEATHER CONDITIONS. THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN VALLEY AND WEST CENTRAL MINNESOTA ON THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. G2
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:18 PM CDT | Wind Advisory | FGF | Becker, Clay, Grant, Kittson, Mahnomen, Marshall and 6 more | 30 hr |
| Apr 27, 3:47 PM CDT | Fire Weather Watch | FGF | Beltrami, Hubbard, Lake of the Woods, Wadena | 13 hr |
Nearby
Red Flag Warnings in Minnesota, 2010Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.